Translator Disclaimer
March 2002 Fixed Point Logics
Anuj Dawar, Yuri Gurevich
Bull. Symbolic Logic 8(1): 65-88 (March 2002). DOI: 10.2178/bsl/1182353853

Abstract

We consider fixed point logics, i.e., extensions of first order predicate logic with operators defining fixed points. A number of such operators, generalizing inductive definitions, have been studied in the context of finite model theory, including nondeterministic and alternating operators. We review results established in finite model theory, and also consider the expressive power of the resulting logics on infinite structures. In particular, we establish the relationship between inflationary and nondeterministic fixed point logics and second order logic, and we consider questions related to the determinacy of games associated with alternating fixed points

Citation

Download Citation

Anuj Dawar. Yuri Gurevich. "Fixed Point Logics." Bull. Symbolic Logic 8 (1) 65 - 88, March 2002. https://doi.org/10.2178/bsl/1182353853

Information

Published: March 2002
First available in Project Euclid: 20 June 2007

zbMATH: 1002.03030
MathSciNet: MR1888167
Digital Object Identifier: 10.2178/bsl/1182353853

Rights: Copyright © 2002 Association for Symbolic Logic

JOURNAL ARTICLE
24 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.8 • No. 1 • March 2002
Back to Top